Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Wilmington, NC

June 27, 2015Dillon County, Horry County, Marion County, South Carolina; 4 counties in North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 2015, 8:44 PM EDT for Dillon County, Horry County, Marion County, South Carolina; 4 counties in North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 8:44 PM EDT (00:44 UTC)
Expired
Jun 27, 2015, 9:30 PM EDT
In force
46 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 32 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:44 PM EDTTSTM WND DMG3 Sw Nichols, SCREPORT OF TREE IN ROADWAY NEAR INTERSECTION OF CENTER CHURCH RD AND GILCHRIST RD. TIME ESTIMATED BY RADAR.
Jun 27, 9:16 PM EDTTSTM WND DMGBladenboro, NCEMERGENCY MANAGER REPORTS 3 TO 4 TREES DOWN AROUND THE CITY OF BLADENBORO. NUMEROUS REPORTS OF POWER OUTAGES ACROSS THE COUNTY AS WELL. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2101 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS52 KILM 280044
SVRILM
NCC017-019-047-155-SCC033-051-067-280130-
/O.NEW.KILM.SV.W.0046.150628T0044Z-150628T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
844 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHEASTERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHEASTERN DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 930 PM EDT

* AT 843 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE VIEW...OR 8 MILES
  NORTHEAST OF MULLINS...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITEVILLE...MULLINS...SHALLOTTE...SUNSET BEACH...OCEAN ISLE
  BEACH...LITTLE RIVER...IREDELL...CAROLINA SHORES...FAIRMONT...TABOR
  CITY...LORIS...CHADBOURN...CALABASH...BLADENBORO...BETHEL...LAKE
  WACCAMAW...ROWLAND...FAIR BLUFF...LAKE VIEW AND BOARDMAN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 7.
 US ROUTE 74 BETWEEN MILE MARKERS 366 AND 413.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...
DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3458 7832 3390 7839 3388 7847 3386 7852
      3403 7933 3455 7932
TIME...MOT...LOC 0043Z 268DEG 45KT 3428 7914 

$$

JDW
2 follow-up statements
460 
WWUS52 KILM 280107
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
907 PM EDT SAT JUN 27 2015

SCC033-067-280116-
/O.CAN.KILM.SV.W.0046.000000T0000Z-150628T0130Z/
MARION SC-DILLON SC-
907 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
SOUTHEASTERN DILLON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3458 7832 3390 7839 3388 7847 3386 7852
      3400 7918 3427 7902 3456 7910
TIME...MOT...LOC 0106Z 268DEG 45KT 3429 7880 

$$

NCC017-019-047-155-SCC051-280130-
/O.CON.KILM.SV.W.0046.000000T0000Z-150628T0130Z/
BLADEN NC-BRUNSWICK NC-ROBESON NC-COLUMBUS NC-HORRY SC-
907 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN BLADEN...SOUTHWESTERN BRUNSWICK...SOUTHEASTERN
ROBESON...COLUMBUS AND CENTRAL HORRY COUNTIES...

AT 906 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER CHADBOURN...OR NEAR WHITEVILLE. THIS
STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...SHALLOTTE...SUNSET BEACH...OCEAN ISLE BEACH...LITTLE
RIVER...IREDELL...CAROLINA SHORES...TABOR CITY...LORIS...CHADBOURN...
CALABASH...BLADENBORO...BETHEL...LAKE WACCAMAW...FAIR BLUFF...
BOARDMAN...LAGOON...ALLSBROOK...WILLIAMS AND HALLSBORO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 366 AND 413.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN WILMINGTON.

&&

LAT...LON 3458 7832 3390 7839 3388 7847 3386 7852
      3400 7918 3427 7902 3456 7910
TIME...MOT...LOC 0106Z 268DEG 45KT 3429 7880 

$$

JDW
402 
WWUS52 KILM 280127
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
927 PM EDT SAT JUN 27 2015

NCC017-019-047-155-SCC051-280137-
/O.EXP.KILM.SV.W.0046.000000T0000Z-150628T0130Z/
BLADEN NC-BRUNSWICK NC-ROBESON NC-COLUMBUS NC-HORRY SC-
927 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLADEN...SOUTHWESTERN
BRUNSWICK...SOUTHEASTERN ROBESON...COLUMBUS AND CENTRAL HORRY
COUNTIES WILL EXPIRE AT 930 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3458 7832 3390 7839 3388 7847 3386 7852
      3400 7918 3427 7902 3456 7910
TIME...MOT...LOC 0124Z 268DEG 45KT 3429 7880 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:03 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 27, 8:03 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
803 PM EDT SAT JUN 27 2015

.SYNOPSIS...
ONE MORE HUMID DAY TODAY BEFORE A COLD FRONT BRINGS DRIER AIR
INTO THE REGION ON SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND TONIGHT AHEAD OF THE COLD FRONT. THE
FRONT WILL STALL NEAR THE COAST SUNDAY BEFORE DISSIPATING OFFSHORE
MONDAY. REDEVELOPMENT OF BERMUDA HIGH PRESSURE MID THROUGH LATE
WEEK WILL BRING HUMID CONDITIONS WITH LATE DAY THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 700 PM SATURDAY...STRONG TO SEVERE CONVECTION ALONG THE SEA
BREEZE HAS WANED AND NO LONGER A THREAT. HOWEVER...EYES TURN
TOWARD AN INTENSIFYING BROKEN LINE OF STRONG TO SEVERE CONVECTION
ACROSS THE CENTRAL CAROLINAS AND AT THE DOORSTEPS OF THE ILM CWA
AT THE MOMENT. RADAR TRENDS AND LATEST NEAR TERM MODELS INDICATE
THIS LINE WILL CONTINUE TO SOLIDIFY AS IT PUSHES EAST AT A GOOD
CLIP. LIKELY WILL SEE BOW TYPE SEGMENTS DEVELOP ALONG PORTIONS OF
THIS LINE THAT WILL PRODUCE STRONG TO POSSIBLY DAMAGING WINDS.
OVERALL...POPS HAVE BEEN RE-ADJUSTED TO ACCOMMODATE THIS LINE AS
IT PUSHES ACROSS THE FA THIS EVENING. OVERNIGHT TEMPS REMAIN AS IS
BUT MAY LIKELY NEED READJUSTMENTS LATER AS DOWNDRAFTS FROM THIS
LINE OF CONVECTION LOWERS TEMPS TO NEAR FORECAST MINS DURING THIS
EVENING. WILL UPDATE THE HAZARDOUS WX OUTLOOK WITH DAMAGING WIND
GUSTS THE PRIMARY CONCERN TO THIS IMMINENT LINE OF STRONG TO
SEVERE CONVECTION CROSSING THE FA.

PREVIOUS.........................................................
AS OF 330 PM SATURDAY...SCATTERED TSTMS ONGOING AND TRACKING ENE
ACROSS THE AREA THIS AFTERNOON ASSOCIATED MAINLY WITH REMNANT MCV
CIRCULATIONS AND SEA BREEZE CONVERGENCE INTERACTIONS. THE SEA-BREEZE
INTERACTIONS MAY HELP SPIKE LOW-LEVEL HELICITY AND A SPIN-UP MESO OR
FUNNEL CLOUD ALONG THE SEA BREEZE CANNOT BE RULED OUT. MOST RECENT
SATELLITE-DERIVED PRECIPITABLE WATER ANIMATIONS SHOW A SWATH OF
PWATS IN EXCESS OF 2 INCHES STREWN ACROSS THE CAROLINAS AND SOUTHERN
GEORGIA. DEEPER CONVECTION REMAINS POSSIBLE THIS EVENING AS UPPER
SUPPORT STRENGTHENS AND THIS REMAINS FAVORED ALONG AND WEST OF I-95.
MODELS SHOW AS UPPER WINDS PARALLEL THE FRONT...CONVECTION MAY
WEAKEN AS IT NEARS THE COAST OVERNIGHT INTO EARLY SUNDAY...ALTHOUGH
RAIN CHANCES WILL CONTINUE INTO SUNDAY MORNING. THE PRIMARY THREAT
REMAIN DAMAGING WINDS...AND AS THE UPPER TROUGH NEARS...LOW AND MID-
LEVEL WINDS WILL INCREASE TO 30-40 KT. THUS ANY STORMS THAT ARE
MAINTAINED TONIGHT WILL HAVE A SWIFT FORWARD MOTION.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 330 PM SATURDAY...THE MID LEVEL LOW WILL BE SITTING ACROSS THE
EASTERN GREAT LAKES AT THE BEGINNING OF THE PERIOD WITH A BROAD
SOUTHWEST FLOW ALOFT ACROSS THE EAST COAST. THE COLD FRONT WILL BE
NEARSHORE WITH A WESTERLY FLOW IN ITS WAKE AND SOUTHWEST WINDS
ACROSS THE WATERS. AS THE UPPER LEVEL JET (200MB) INTENSIFIES THE
PUSH FOR THE FRONT BECOMES NON EXISTENT. I HAVE INCREASED POPS
ALONG THE COAST FOR SUNDAY AS THE INLAND AREAS SHOULD REMAIN DRY.
THE NAM IS SHOWING MORE ACTIVITY ALONG THE FRONT SUNDAY NIGHT
WHILE THE GFS HAS A WEAKER SIGNAL. WILL WAIT FOR MORE CERTAINTY
BEFORE ADDING POPS FOR THIS PERIOD BUT I DID INCREASE CLOUD COVER.
ALL GUIDANCE SHOWS A WONDERFUL DAY MONDAY WITH LOWER
DEWPOINTS...POSSIBLY INTO THE UPPER 50S INLAND MIXING DOWN AT MAX
HEATING. CERTAINLY THE RELATIVE HUMIDITY WILL BE CONSIDERABLY
LOWER ACROSS THE BOARD. OVERALL I TWEAKED TEMPERATURES ONLY
SLIGHTLY. THE HIGHLIGHTS INCLUDE MOST IF NOT ALL AREAS BELOW 90
SUNDAY AND LOWS IN THE 60S INLAND. IT LOOKS LIKE THE COASTAL AREAS
WONT BREAK THE 70 DEGREE MARK FOR LOWS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 828 AM SATURDAY...CONSENSUS AMONG THE GLOBAL MEMBERS AND
ENSEMBLE PLOTS DEPICT LOW AMPLITUDE BUT PERSISTENT UPPER TROUGHING
ACROSS THE EASTERN CONUS TUESDAY THROUGH FRIDAY. CONFIGURATION
WILL SUPPORT A STORM TRACK NEAR TO JUST NORTH OF THE AREA THAT MAY
FOSTER IMPACTS FROM CONVECTIVE COMPLEXES...WHILE AIDING IN SURFACE
TROUGHING INLAND AS A FOCUS FOR CONVECTIVE INITIATION IN DURING
DIURNAL WARMING. SEVERAL SHORT-WAVES EMBEDDED IN THE TROUGHING
WILL PROVIDE A DAILY CHANCE OF THUNDERSTORMS. COLUMN MOISTURE WILL
BE INCREASING BEGINNING WEDNESDAY AS SUBSIDENCE ALOFT WANES. THE
LOW-LEVEL WSW FLOW WILL LIKELY BRING MAXIMUM TEMPERATURES IN THE
PERIOD NEAR TO SLIGHTLY ABOVE LATE JUNE/EARLY JULY STANDARDS.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 00Z...MVFR/IFR POSSIBLE AT TIMES THIS EVENING AS A LINE OF
SHRA/TSRA MOVES ACROSS THE AREA. OTHERWISE EXPECT VFR THROUGH THE
PERIOD...WITH ANOTHER ROUND OF SHRA/TSRA POSSIBLE ON SUNDAY.

LATEST RADAR DEPICTS A LINE OF CONVECTION CONVERGING AND MOVING
EASTWARD INTO THE WESTERN PORTION OF THE FORECAST PERIOD. EXPECT
THIS LINE TO MOVE ACROSS THE FORECAST AREA THROUGH TONIGHT...WITH
PERIODS OF MVFR/IFR POSSIBLE DUE TO LOW CIGS AND HEAVY DOWNPOURS.
SOUTHWEST WINDS AOB 12 KTS WITH GUSTS UP TO 30 KTS ARE POSSIBLE
THROUGH INTO THE EARLY OVERNIGHT HOURS. COULD NOT RULE OUT
VCSH/VCTS OVERNIGHT...BUT ANTICIPATE CONVECTION TO TAPER OFF
ALLOWING FOR VFR TO PREVAIL. ON SUNDAY...LATEST GUIDANCE SEEMS TO
SHOW A BIT OF A DISAGREEMENT REGARDING THE LOCATION OF THE
FRONT...WITH ONE MODEL SHOWING IT WILL STALL ALONG THE COAST.
ATTM...ANTICIPATE VFR ON SUNDAY WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE...ESPECIALLY ALONG THE COAST.
SOUTHWEST WINDS WILL BECOME WESTERLY AOB 12 KTS WITH OCCASIONAL
HIGHER GUSTS.

EXTENDED OUTLOOK...VFR THROUGH TUESDAY. POSSIBLE AFTERNOON SHOWERS
AND STORMS WEDNESDAY AND THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM SATURDAY...MAIN UPDATE WILL BE CONCERNED WITH A
SOLIDIFIED LINE OF CONVECTION ACROSS THE CENTRAL CAROLINAS AROUND
8 PM...MOVING OFF BOTH CAROLINA COASTS AND MAINLAND BY OR AROUND
MIDNIGHT TONIGHT. HAVE UPDATED THE HWO TO REFLECT THE POTENTIAL
SEVERITY OF THIS CONVECTION. OTHERWISE...STATUS QUO FOR THE
ONGOING SCA CONDITIONS WITH SW WINDS 15 TO 25 KT AND SIGNIFICANT
SEAS HOLDING AT BASICALLY 4 TO 7 FT WITH DOMINANT PERIODS AT 6 TO
7 SECONDS.

PREVIOUS.........................................................
AS OF 330 PM SATURDAY...ADVISORY FLAGS ARE FLAPPING FOR SW 15-25
KT WINDS AND GUSTS TO 30 KT TONIGHT. ANY TSTMS OVER THE WATERS
WILL BE CAPABLE OF 50 KT GUSTS AND MARINERS ARE ENCOURAGED TO
OBTAIN RADAR UPDATES BEFORE HEADING OUT. OUTSIDE OF TSTMS SEAS 4-7
FEET OVERNIGHT AND HIGHEST OFFSHORE...AND SE OF CAPE FEAR. SEAS
COMPOSED OF SW WAVES 4-5 FEET EVERY 6 SECONDS AND ESE WAVES 1-2
FEET IN 8-9 SECONDS INTERVALS. IN AND NEAR TSTMS A HEAVY CHOP
WOULD QUICKLY DEVELOP ON THE WATERS. SW-W WINDS EARLY SUNDAY
EXPECTED 10-20 KT AS THE FRONT STALLS ALONG THE COAST.

SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 330 PM SATURDAY...COLD FRONT WILL NEVER REALLY MAKE IT
ACROSS THE WATERS AS A SOUTHWEST FLOW WILL CONTINUE THROUGH
ESSENTIALLY THE ENTIRE PERIOD. STRONGEST WINDS WILL OCCUR EARLY ON
THE ORDER OF 15- 20 KNOTS. BY MIDDAY SUNDAY THE WINDS BEGIN A LONG
DECENT DOWN TO TEN KNOTS OR LESS BY MONDAY MORNING. THE WINDS WILL
INCREASE AGAIN MONDAY NIGHT DUE TO ENHANCED LOW LEVEL JETTING. THE
SMALL CRAFT ADVISORY WILL CONTINUE THROUGH NOON SUNDAY AS RESIDUAL
HIGHER SEAS PERSIST. BY MONDAY THE SEAS WILL BE DOWN TO 2-4 FEET.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 828 AM SATURDAY...MODERATE SW WINDS PREVAIL THIS PERIOD AS
INLAND SURFACE TROUGHING INTERACTS WITH HIGH PRESSURE OFFSHORE
YIELDING SW 10-20 KT FLOW. TSTMS MAY IMPACT INSHORE WATERS IN THE
LATE AFTERNOONS THROUGH THE OVERNIGHT PERIODS. SEAS MAINLY 3-4 FT
BUT UP TO 5 FT OFFSHORE AT TIMES...AS INLAND TROUGHING SHARPENS
INTO MID-WEEK. SPECTRAL DATA SUGGEST SEAS WILL BE COMPRISED OF 3
FOOT WAVES FROM THE SSW EVERY 6 SECONDS...AND 1-2 FOOT WAVES FROM
THE ESE EVERY 7-9 SECONDS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT SUNDAY FOR AMZ250-252-254-
     256.

&&

SYNOPSIS...SHK
NEAR TERM...DCH/MJC
SHORT TERM...SHK
LONG TERM...MJC
AVIATION...SGL
Hazardous weather outlook, Jun 27, 8:32 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
832 PM EDT SAT JUN 27 2015

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-290045-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
832 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...WILL PUSH EAST
ACROSS THE FORECAST AREA BETWEEN 830 PM AND MIDNIGHT TONIGHT.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND AN ISOLATED TORNADO
...ARE THE MAIN SEVERE THUNDERSTORM WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ106-108-110-SCZ054-290045-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
832 PM EDT SAT JUN 27 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT SUNDAY
THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...WILL PUSH EAST
ACROSS THE FORECAST AREA BETWEEN 830 PM AND MIDNIGHT TONIGHT.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND AN ISOLATED TORNADO
...ARE THE MAIN SEVERE THUNDERSTORM WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ056-290045-
COASTAL GEORGETOWN-
832 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...WILL PUSH EAST
ACROSS THE FORECAST AREA BETWEEN 930 PM AND MIDNIGHT TONIGHT.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...AND AN ISOLATED TORNADO
...ARE THE MAIN SEVERE THUNDERSTORM WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-290045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
832 PM EDT SAT JUN 27 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...WILL PUSH EAST
AND OFF THE CAROLINA COASTS AND INTO THE COASTAL WATERS BY AND
AFTER MIDNIGHT TONIGHT. DAMAGING WIND GUSTS...IN EXCESS OF 35 KT
...AND NUMEROUS CLOUD TO WATER LIGHTNING STRIKES ARE THE MAIN
SEVERE THUNDERSTORM THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DOUGH

In the hours before

Special weather statement, Jun 27, 6:31 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
631 PM EDT SAT JUN 27 2015

NCZ099-109-272300-
INLAND BRUNSWICK-COLUMBUS-
631 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BRUNSWICK AND
CENTRAL COLUMBUS COUNTIES...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS OVER NAKINA...OR 13 MILES
SOUTH OF WHITEVILLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BETHEL...LAKE WACCAMAW...WILLIAMS...CRUSOE ISLAND...OLD DOCK...
FREELAND...EXUM...NAKINA...HONEY ISLAND...MOLLIE...MAKATOKA...SIDNEY
AND BOLTON.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 405 AND 408.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3408 7873 3419 7880 3436 7843 3411 7831
TIME...MOT...LOC 2231Z 248DEG 21KT 3414 7868

MBB
Special weather statement, Jun 27, 6:43 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
643 PM EDT SAT JUN 27 2015

SCZ017-023-024-272345-
DILLON-MARLBORO-DARLINGTON-
643 PM EDT SAT JUN 27 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DILLON...
MARLBORO AND DARLINGTON COUNTIES...

AT 642 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NORTH
HARTSVILLE...OR NEAR HARTSVILLE...MOVING EAST/NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...HARTSVILLE...DILLON...DARLINGTON...MCCOLL...LATTA...
CLIO...BINGHAM...LITTLE ROCK...MINTURN...CHAVISTOWN...HAMER...
KELLYTOWN...OAK GROVE...BROWNSVILLE...DOVESVILLE...WALLACE...NORTH
HARTSVILLE...MONT CLARE AND FLOYD.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
180 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3449 8005 3450 7998 3449 7996 3449 7989
      3453 7983 3461 7981 3461 7978 3465 7980
      3466 7983 3469 7987 3474 7989 3477 7993
      3481 7993 3481 7968 3437 7917 3428 8014
      3430 8016 3437 8019 3436 8020 3441 8020
TIME...MOT...LOC 2242Z 242DEG 37KT 3445 8008

SHK
Special weather statement, Jun 27, 8:08 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
808 PM EDT SAT JUN 27 2015

NCZ087-SCZ024-280100-
ROBESON-DILLON-
808 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ROBESON AND DILLON
COUNTIES...

AT 808 PM EDT...A STRONG THUNDERSTORM WAS OVER HAMER...OR NEAR
DILLON...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...DILLON...FAIRMONT...ROWLAND...FAIR BLUFF...LAKE VIEW...
BOARDMAN...KEMPER...BINGHAM...MINTURN...LITTLE ROCK...HAMER...
ELROD...SMITHS...BARNESVILLE...PURVIS...SOUTH OF THE BORDER...
HESTERTOWN...MARIETTA AND PROCTORVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210...AND NEAR MILE
MARKER 214.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 187 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 21.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3469 7881 3459 7883 3457 7886 3450 7885
      3446 7890 3444 7896 3440 7897 3438 7901
      3436 7900 3435 7903 3431 7904 3429 7909
      3428 7918 3442 7956 3461 7945
TIME...MOT...LOC 0008Z 259DEG 33KT 3448 7936

JDW
Local storm report, Jun 27, 8:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
810 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     5 SSE LAMAR             34.10N  80.03W
06/27/2015                   FLORENCE           SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN NEAR THE INTERSECTION OF LAMAR HWY
            AND FRIDAY RD. TIME ESIMATED BY RADAR.

&&

EVENT NUMBER ILM1500207

LACORTE
Local storm report, Jun 27, 8:14 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
814 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     3 WSW FLORENCE          34.17N  79.82W
06/27/2015                   FLORENCE           SC   DEPT OF HIGHWAYS

            REPORT OF TREE IN ROADWAY AT INTERSECTION OF JEFFERSON
            DR AND S CASHUA DR. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500208

LACORTE
Local storm report, Jun 27, 8:15 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
815 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     2 WSW FLORENCE          34.17N  79.81W
06/27/2015                   FLORENCE           SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN AT 3RD LOOP RD AND S MAYFAIR
            TERRACE. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500209

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:08 PM EDTSpecial Weather StatementILMDillon52 min
Jun 27, 8:12 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Horry, Marion, Marlboro and 1 more63 min
Jun 27, 8:23 PM EDTSevere Thunderstorm WarningILMBladen, Robeson9 min
Jun 27, 8:29 PM EDTTornado WarningILMBladen, Robeson31 min
Jun 27, 9:29 PM EDTSpecial Weather StatementILMBrunswick, Columbus, New Hanover, Pender61 min
Jun 28, 6:07 PM EDTSpecial Weather StatementILMNew Hanover23 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.